Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 3, 2001, 4:30 PM EDT for Bladen County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 3, 2001, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 032030 SVRILM NCC017-032130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 430 PM EDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 530 PM EDT * AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLADENBORO...OR ABOUT 8 MILES WEST OF ELIZABETHTOWN...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE OAK AT 435 PM EDT CLARKTON AT 455 PM EDT ELIZABETHTOWN AT 515 PM EDT AMMON AT 520 PM EDT WHITE LAKE AT 530 PM EDT THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAYBE WASHED OUT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ RJD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:48 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 3, 2:48 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 248 PM EDT TUE JUL 3 2001 E-W SFC FRONT WAS LOCATED NEAR ILM-LBT LINE AT 18Z AND HAS BEEN MOVING NWD THIS AFTN. 18Z OBS SHOW TEMPS IN UPPER 70S N OF THE FRONT AND LOWER 80S S. DEWPOINTS ARE MAINLY IN LOWER 70S ON EITHER SIDE ALTHOUGH ILM WAS 77. SCATTERED SHOWERS AND TSTMS HAVE DEVELOPED ALONG AND S OF THE FRONT AND THESE WILL CONTINUE INTO THE EVENING. WITH THE LOSS OF HEATING AND LOSS OF WEAK SUPPORT FROM H5 VORT MAX...THINK THE ACTIVITY WILL DIE OFF BY MIDNIGHT. AIRMASS WILL REMAIN MOIST AND UNSTABLE THROUGH THU NIGHT. WITH LACK OF A DISTINCT SFC FOCUS...WILL LEAVE POPS IN LOW CHANCE CATEGORY WED-THU. ANTICYCLONIC FLOW WELL OFF THE SE US COAST COULD RESULT IN WEAK DISTURBANCES TRAVERSING THE CWA JUST ABOUT ANY TIME DURING THE NEXT 48 HOURS...HOWEVER AS USUAL...NOT GOOD AGREEMENT IN MODELS. SFC FRONT EXPECTED TO PUSH OFF THE COAST EARLY FRI WITH HI PRES DRYING THINGS OUT. WILL KEEP WEEKEND DRY BUT A RETURN OF MOISTURE UNDERWAY BY SUN NIGHT AS THE HI MOVES OFFSHORE AND NEXT FRONT APPROACHES. MRF STALLS THE FRONT OVERHEAD TUE SO WILL MENTION CHANCE POPS TOWARDS END OF EXTENDED. CWF: S TO SW WINDS THROUGH THU NIGHT WITH GRAD INCREASING AHEAD OF THE FRONT. FOR NOW LOOKS LIKE SPEEDS WILL REMAIN BELOW 25 KT. FCSTID = 33 ILM 73 88 75 88 / 30 30 20 30 LBT 72 90 72 90 / 30 30 20 30 FLO 73 f91 73 91 / 30 30 20 30 MYR 73 87 75 87 / 30 30 20 30 .ILM... NC...NONE. SC...NONE. CRM
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.